MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INTUBATION FIBERSCOPE; FLEXIBLE FIBER OPTIC INTUBATION LARYNGOSCOPE

KARL STORZ SE & CO. KG INTUBATION FIBERSCOPE; FLEXIBLE FIBER OPTIC INTUBATION LARYNGOSCOPE
Model Number 11301BN1
Medical Device Problem Code Microbial Contamination of Device (2303)
Health Effect - Clinical Code Respiratory Tract Infection (2420)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As per a manufacturer incident report we received from the factory in (b)(6): the affected fiberscope was used for the treatment of 2 patients.Both patients were infected with a bacterium called pseudomonas aeruginosa, but no serious deterioration in state of health was reported.This report represents the event for patient 2 of 2.(mfr's.Internal complaint # (b)(4)).
 
Additional Manufacturer Narrative
The investigation is pending.
 
Additional Manufacturer Narrative
The device was sent to an external laboratory.According to the investigation report, the bacterium called pseudomonas aeruginosa could be found inside the unit.After applying a highlevel cleaning/disinfection procedure, the examination performed showed that no revivable microorganisms could be detected in the channels.Further sampling after a high level maintenance followed by a 24-hour storage maintenance procedure, followed by a 24-hour storage period, revealed no evidence of of any detectable viable microorganisms were present according to the methods used.Based on these results, it was determined that the microbiological quality of the storz endoscope 11301bn1 n°2249439 is satisfactory.As well as the target value (< 1 cfu (colony-forming unit) / endoscope), which is defined in the instruction no.Dgos/pf2/dgs/vss1/2016/220 dated july 4, 2016, corresponds to the target value (< 1 cfu/endoscope) for an endoscope that has been subjected to high-level disinfection and rinsed with sterile water.Based on these results, the most probable root cause is a reprocessing error.The customer will be informed about the reprocessing issue.

Brand Name
INTUBATION FIBERSCOPE
Common Device Name
FLEXIBLE FIBER OPTIC INTUBATION LARYNGOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen,
GM 
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key12770871
Report Number9610617-2021-00074
Device Sequence Number3145113
Product Code CAL
UDI-Device Identifier04048551226698
UDI-Public4048551226698
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11301BN1
Device Catalogue Number11301BN1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/06/2019
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date11/17/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown